Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Hyperpigmentation after being treated for lichen planus. Not responding to bleaches. Any medication?

i am a 27 yr old African american woman who was diagnosed with lichen planus about 4 years ago. it has been treated and i have not had a flare up (thank God)... but i am left with hyperpigmentaton that cover my entire body excluding my face. i have tired every bleaching product available, over the counter and prescribed. i have been tanning and nothing seems to really work. i do have fair skin so the marks are very noticeable. if there is something you can suggest to help or get rid of the hyperpigmentation please advise. Thank you!
Asked On : Thu, 30 Aug 2012
Answers:  1 Views:  171
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Dermatologist 's  Response
Hi clarck,
Thanks for writing in.

You seem to have postinflammatory hyperpigmentation.
For pigmentation as a general rule-
Avoid sun exposure
Use a good sunscreen of SPF 30 and repeat application every 3 to 4 hours
Take antioxidant and vitamin c supplements .
As the area of pigmentation is large some internal medication should be taken and external treatment would be of little use. Glutathione supplements are available as capsule and injections they can be very useful.

You need to consult a dermatologist as dermatology being a visual field,the treatment required can only be suggested after proper skin examination.
Some procedure can be helpful like dermabrasion.

Take care.

MD Dermatology
Answered: Sat, 24 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor